MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 HICKMAN CV CATHETER, DUAL-LUMEN,12F; CHRONIC CATHETERS

C.R. BARD, INC. (BASD) -3006260740 HICKMAN CV CATHETER, DUAL-LUMEN,12F; CHRONIC CATHETERS
Model Number 0600620
Medical Device Problem Codes Burst Container or Vessel (1074); Obstruction of Flow (2423); Material Split, Cut or Torn (4008)
Health Effect - Clinical Codes Fever (1858); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was not provided, a review of the device history records could not be performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.
 
Event or Problem Description
It was reported that the catheter was removed due to a split at the end of the lumen.There was reported patient injury.
 
Event or Problem Description
It was reported that sometime post port catheter implant, the device allegedly had an occlusion.It was further reported that, the tip was removed.There was reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: a lot history review, a device history record review and complete manufacturing review could not be conducted for the investigation as the lot number is unknown.Investigation summary: the sample was returned to the manufacturer for evaluation and three electronic photos were provided for review.Gross, microscopic visual and functional testing were performed.The investigation is confirmed for the reported lumen burst as a c-shaped split was noted just distal to the y-body.Leaking was observed from the c-shaped split when infusing the white lumen, and blood residue was observed exiting from split when infusing the white lumen from the distal end.During infusion of the red lumen from the distal end, extreme residence was noted and brief catheter ballooning was observed before a rupture was observed just distal to the y-body.The rupture appeared to be an s-shaped split and was radially adjacent to the c-shaped split.Although resistance and catheter balloon was observed while infusing the red lumen and blood residue was noted exiting from the c-shaped split during infusion of the white lumen, the investigation is inconclusive for the reported catheter occlusion, as the exact circumstances at the time of the reported event are unknown.Based upon the available information a definitive root cause could not be determined.Labeling review: a review of product labeling documentation (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : see h10.

Brand Name
HICKMAN CV CATHETER, DUAL-LUMEN,12F
Common Device Name
CHRONIC CATHETERS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key10703588
Report Number3006260740-2020-20165
Device Sequence Number2849400
Product Code LJS
UDI-Device Identifier00801741051913
UDI-Public(01)00801741051913
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K830233
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0600620
Device Catalogue Number0600620
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/09/2020
Initial Date Received by Manufacturer 09/21/2020
Supplement Date Received by Manufacturer05/28/2021
Initial Report FDA Received Date10/20/2020
Supplement Report FDA Received Date06/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;